I'm thinking hes not active yet, but he's going to college soon. Dr. may be perscribing an anti deppressant, I don't want anything that will decrease his libido.
Sexual side effects are common with antidepressants in both men and women. So your concern is understandable. The severity of sexual side effects depends on the individual and the specific type and dose of antidepressant. For some people, sexual side effects are minor or may ease up as their bodies adjust to the medication. For others, sexual side effects continue to be a problem.
Antidepressants with the lowest rate of sexual side effects include:
Antidepressants most likely to cause sexual side effects include:
Selective serotonin reuptake inhibitors (SSRIs). These commonly prescribed antidepressants cause sexual side effects in most people. SSRIs include citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac, Prozac Weekly), fluvoxamine (Luvox), paroxetine (Paxil, Paxil CR) and sertraline (Zoloft). Fluvoxamine may cause less bothersome sexual side effects than other SSRIs.
Serotonin-norepinephrine reuptake inhibitors (SNRIs), which include venlafaxine (Effexor) and duloxetine (Cymbalta). The recently approved SNRI desvenlafaxine (Pristiq) may cause fewer sexual side effects than some other antidepressants, but more research is needed to confirm this.
Tricyclic and tetracyclic antidepressants, such as amitriptyline, clomipramine (Anafranil), amoxapine and desipramine (Norpramin).
Monoamine oxidase inhibitors (MAOIs), such as isocarboxazid (Marplan), phenelzine (Nardil) and tranylcypromine (Parnate).
Stopping medication because of sexual side effects is a common problem, and for most people this means depression returns. Work with your doctor to find an effective antidepressant or combination of medications that will reduce your sexual side effects and keep your depression under control . Be patient. Because everyone reacts differently to antidepressants, it may take some trial and error to identify what works best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2010 • 1 answer
Posted 11 Jan 2012 • 3 answers
Posted 8 Sep 2013 • 5 answers
Posted 11 days ago • 3 answers
Posted 11 days ago • 2 answers